Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 244, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 5, 2001, 5:59 PM MDT for Yuma County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2001, 5:59 PM MDT (23:59 UTC)
- Expired
- Aug 5, 2001, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS53 KGLD 052359 SVRGLD COC125-060045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 559 PM MDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF BEECHER ISLAND...OR ABOUT 18 MILES WEST OF ST. FRANCIS...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALE AT 615 PM MDT BONNY RESERVOIR AT 625 PM MDT IDALIA AT 645 PM MDT ANOTHER LOCATION IN THIS WARNING IS...VERNON. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3960 10208 3996 10207 3998 10247 3960 10244 COLEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:38 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 5, 1:38 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT SUN AUG 5 2001 TSRA POPS ARE THE PROBLEM EARLY...THEN THE EXTENDED SOLUTION. LESS THAN IDEAL MODEL INITIAILIZATION FOR THE 12Z RUN...WITH ETA DOING BETTER NEARBY AND AVN BETTER IN BOTH UPSTREAM (WITH RESPECT TO DAY 5) DIRECTIONS. WILL USE AVN/ETA BLEND FOR THE PACKAGE WITH MORE WEIGHT TO ETA IN PERIODS 1 AND 2 AND INCREASING WEIGHT TO AVN THEREAFTER. TONIGHT...WILL RUN ISOLATED POPS ALONG AND NORTHWEST OF EXPECTED 00Z 700 TROUGH LOCATION...KMCK TO KLHX. EAST-WEST ORIENTED UPPER RIDGE PUSHES NORTH OVERNIGHT AND BEGINS TO EXPOSE FA TO EASTERLY WAVES. ELEVATION DIFFERENCES IN COLORADO COUNTIES WARRANT USE OF MULTIPLE TEMP RANGES. MONDAY...WITH 500 MB HEIGHTS WELL ABOVE 5970 METERS AND COOLING TEMPS AT 700 AND 500 MB...IM NOT SURE WELL GET MUCH IN THE WAY OF CLOUDS. FLY IN THIS OINTMENT IS THE MORE THAN ADEQUATE MID AND LOW LEVEL MOISTURE. WESTERN FA MAY SEE A COUPLE OF FA WITH DIFFERENTIAL TERRAIN HEATING EFFECTS. DEEP AND WEAK EASTERLY FLOW WILL NOT INHIBIT ANY FORMATION. MONDAY NIGHT AND TUESDAY...RIDGE MOVES FAR ENOUGH TO NORTH THAT HEIGHTS LOWER. PERSISTENT DEEP AND WEAK UPSLOPE WILL RESULT IN SLIGHT LOWER MAX TEMPS. AFTER TUESDAY NIGHT...DOMESTIC SPECTRAL MODELS WANT TO TAKE LEAD EASTERLY AND MONSOON VORT AND MOVE THEM NORTH ACROSS A WEAKNESS IN THE SOUTHWARD MOVING RIDGE OVER COLORADO WHILE BARRY REMNANTS MASK THE EASTERN LOBE. AVN/MRF ALSO WANT TO PHASE RIDGE ROUNDING EASTERLY WITH SHORTWAVE IN WESTERLY FLOW...RESULTING IN SIGNIFICANT DROPS IN 500 MB HEIGHTS THROUGH FRIDAY. I DONT ENTIRELY TRUST THIS SCENARIO GIVEN SPECTRAL MODEL BIAS FOR PHASING ENERGY TOO FAR WEST AND ITS TENDENCY TO ERODE AWAY RIDGES...BUT AGREE WITH THE IDEA THAT REGION WILL COOL DOWN A BIT FOR A FEW DAYS WITH INCREASE CHANCE OF PRECIP FROM FRIDAY ON AS FLOW ALOFT BECOMES NORTHWEST WITH MONSOON VORTS TRYING TO CROSS RIDGE WEAKNESS. WILL KEEP TEMPS A BIT ABOVE MEX/FMR GUIDANCE BASED ON PAST BIASES WITH SOUTHWEST FLOW SHIFTING NORTHWEST THROUGH DIRTY RIDGE EPISODES THUS FAR THIS SUMMER. I WOULD NOT BE SURPRISED TO SEE THE EAST-WEST RIDGE REAPPEAR ONCE BARRY FADES OUT OF WEATHER VIEW AND MONSOON MOISTURE TAKES A BREAK... AS THERE IS NO SIGNIFICANT COLD AIR ADVECTION AT LOW LEVELS INTO THE WESTERN U.S. PORTION OF THE DOMINATE RIDGE. .GLD...NONE. ENTWISTLE
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.